The Diabetes Forum Support Community For Diabetics Online banner

1 - 19 of 19 Posts

·
Registered
Joined
·
28 Posts
Discussion Starter #1
Does anyone suffer from very itchy skin?
My daughter-in-law says her mother used to have this problem and I have noticed that if I eat spicy things that it starts up especially on my arms which are now most unsightly.Also if my "blood sugar" goes up it's even worse.
 

·
Registered
Joined
·
3,024 Posts
The only itching I get is due to dry skin on my ankles and lower legs. I rub Lubriderm with cocoa butter on my skin after taking a shower. That has caused all my itching to stop.
 

·
Registered
Joined
·
1,590 Posts
Diabetics as a rule tend to get dry skin which causes itching...thats the only issue I have ever had.
 

·
Registered
Joined
·
28 Posts
Discussion Starter #4
Thanks for your input guys.
Have just been looking through the db complications site and noticed what I had already considered could well be the reason for my problem. This actually started when I was put on statins, in fact it was really bad then. Since coming off them this itching has continued but not as bad. The "spots" come up as little hard pimples and release a watery fluid when the top comes off. I think this could most probably be collagen problem.

Onwards and upwards!!
 

·
Registered
Joined
·
39 Posts
Thanks for your input guys.
Have just been looking through the db complications site and noticed what I had already considered could well be the reason for my problem. This actually started when I was put on statins, in fact it was really bad then. Since coming off them this itching has continued but not as bad. The "spots" come up as little hard pimples and release a watery fluid when the top comes off. I think this could most probably be collagen problem.

Onwards and upwards!!
It's a type of Eczema. I have the same issue. Have had it for years and my dad had it as well. Always wondered if it was a DB complication but nothing I've read (and none of the many doctors that have looked at it for me) have ever said it was.
As I understand it, it's allergy driven. It only happens to me during spring and summer. I get it on the fingers and hands. Sometimes, a few on my toes.
Using very thick lotion (Eucerin) and steroid creams are the only real treatments. Oral steriods work great for those WITHOUT diabetes. Oral steroids will sky rocket your blood sugar.
It's itchy, painful and embarrassing. Sorry you are dealing with it too.
 

·
Registered
Joined
·
28 Posts
Discussion Starter #6
No I don't think so. I have had eczema when I was younger so I know what it is like, but this is totally different.
I have got as far as finding out it is most probably Pruritis which is to do with the liver so am looking into that to find a way to detox.
 

·
Registered
Joined
·
39 Posts
No I don't think so. I have had eczema when I was younger so I know what it is like, but this is totally different.
I have got as far as finding out it is most probably Pruritis which is to do with the liver so am looking into that to find a way to detox.
There are many types of eczema and they look different. What you described is EXACTLY what happens to me.
Look up Dyshidrotic Eczema. Dyshidrotic Eczema: eMedicine Dermatology

Good luck. Whatever it is...I hope you get relief.
 

·
Registered
Joined
·
28 Posts
Discussion Starter #9
Went for my Db checkup with the nurse and mentioned it to her, and you were right, Mediaman, it is eczema and she got the doctor in to have a look who then prescribed me some steriodal cream of the type you mention. Thankfully my arms are soo much better now. Thanks for your help.
 

·
Registered
Joined
·
39 Posts
Went for my Db checkup with the nurse and mentioned it to her, and you were right, Mediaman, it is eczema and she got the doctor in to have a look who then prescribed me some steriodal cream of the type you mention. Thankfully my arms are soo much better now. Thanks for your help.
You're welcome Foxy!! Happy you got some relief. Don't overuse the steroidal cream, you will get resistant to it. No more than 4 days in a row, then take 3-4 days off before using again. Something I've learned over the years dealing with it...put that cream on as SOON as you see the bumps come back...even just a small patch. If you wait until a full breakout, the cream won't help that much very fast.

Last piece of advice...dont' ever take oral steroids for this. Though it's VERY effective for this type of eczema, it does devastating things to blood sugar with diabetics. I learned the hard way...then changed doctors.

Good luck!
 

·
Registered
Joined
·
50 Posts
I have had itchy skin for various reasons thoughout my life.
Having itchy skin after ingesting a certain food, sounds like an allergic reaction. I didn't realize that high blood sugar can cause the itch. (Learn something new every day, right?)
I have had eczema which caused third degree burns. Some people find that neem oil helps. The say you can ingest it, but I wouldn't do that without consulting your doctor. But I would say trying neem oil on a small patch of your eczema might help. (Allerjay: Neem Oil for Allergies) Will give you info.
 

·
Registered
Joined
·
2 Posts
itchy body

Ocassionally. My body especially at my back is itchy from top to down. Body itch is normal for dibetes like me. Itchness is worsen when my sugar level is high. Besides itchy when my sugar level is high frequencies of urination is very frequent.
Any advise to overcome itchiness and frequent urination ?. Thanks
 

·
Registered
Joined
·
28 Posts
Discussion Starter #14
Thanks for your help.

Onwards and upwards.


All I have to do now is get more determined to keep my bs in check - very on and off with that - AND lose some weight. All to do with determination etc. etc. and I don't have a lot of that!
 

·
Registered
Joined
·
259 Posts
Another thing to think about; hormones can cause all sorts of problems also. I get an "all over" itching sensation EVERY month, like clockwork. I asked my ob/gyn and he said that some people are allergic to their own hormones. Just something to consider.
 

·
Registered
Joined
·
158 Posts
i have the same thing and so did my mom.we were both diabetics.she called it shedding lol.but we never got a actual name for it.
 

·
Registered
Joined
·
28 Posts
Discussion Starter #18
Another thing to think about; hormones can cause all sorts of problems also. I get an "all over" itching sensation EVERY month, like clockwork. I asked my ob/gyn and he said that some people are allergic to their own hormones. Just something to consider.
Interesting point but I'm past that stage in my life being 76 :eek:hwell:
But thanks anyway. I did wonder about the high sugar aspect as well. Just wish I could really kick myself up the backside when I get so pathetically weakwilled!
Once again - PLEASE no lectures. Not in the humour! Don't add to my desperate feelings.:drama:
 

·
Registered
Joined
·
191 Posts
Thanks for your input guys.
Have just been looking through the db complications site and noticed what I had already considered could well be the reason for my problem. This actually started when I was put on statins, in fact it was really bad then. Since coming off them this itching has continued but not as bad. The "spots" come up as little hard pimples and release a watery fluid when the top comes off. I think this could most probably be collagen problem.

Onwards and upwards!!
Sounds like dermatitis to me. I get those blisters on my hands and have for years. They itch and sting really badly and when I scratch them sometimes the skin breaks open and a clearish liquid comes out. It's called pomphylox.
 
1 - 19 of 19 Posts
Top